Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 282, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 12, 2022, 7:31 PM PDT for Clark County, Nevada; San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2022, 7:31 PM PDT (02:31 UTC)
- Expired
- Sep 12, 2022, 10:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 2.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1930 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
008
WGUS55 KVEF 130231
FFWVEF
CAC071-NVC003-130530-
/O.NEW.KVEF.FF.W.0282.220913T0231Z-220913T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
731 PM PDT Mon Sep 12 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
Southern Clark County in southern Nevada...
* Until 1030 PM PDT.
* At 731 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Cal-Nev-Ari.
This includes US-95 from mile marker 10 to 0 in Nevada, and mile
marker 80 to 70 in California.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3533 11495 3534 11484 3521 11481 3508 11478
3500 11478 3501 11487 3511 11495
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
VEF1 follow-up statement
762
WGUS75 KVEF 130402
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
902 PM PDT Mon Sep 12 2022
CAC071-NVC003-130530-
/O.CON.KVEF.FF.W.0282.000000T0000Z-220913T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-Clark NV-
902 PM PDT Mon Sep 12 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM PDT THIS
EVENING FOR SAN BERNARDINO AND SOUTHERN CLARK COUNTIES...
At 902 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Cal-Nev-Ari.
This includes US-95 from mile marker 10 to 0 in Nevada, and mile
marker 80 to 70 in California.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3533 11495 3534 11484 3521 11481 3508 11478
3500 11478 3501 11487 3511 11495
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
VEFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 7:29 PM PDT, 2 minutes earlier.
Area forecast discussion, Sep 12, 7:29 PM PDT, 2 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 729 PM PDT Mon Sep 12 2022 .SYNOPSIS...A large circulation moving across southern Nevada and surrounding areas through Tuesday night will produce scattered to numerous thunderstorms with additional rounds of heavy rain possible. Southwest flow should finally bring a drying trend the second half of the week into the weekend. && .UPDATE...Scattered thunderstorms developed over the region this afternoon, some of which were efficient rainfall producers, especially near Kingman where a Flash Flood Emergency was issued. While thunderstorm activity has continued to decrease in most areas over the past few hours, scattered showers and storms are still ongoing over parts of Mohave, San Bernardino, and Inyo counties. Convection is expected to increase towards daybreak once again as a large upper-level circulation moves across southern Nevada. The latest high-res runs have shifted the focus of the convection a bit further east, with eastern Clark, northern Mohave, and Lincoln counties seeing the highest potential for convection and locally heavy rainfall through tomorrow morning. A Flash Flood watch remains in effect for these areas starting at 5 AM tomorrow morning and no changes are planned for this product at this time. --Planz-- && .PREVIOUS DISCUSSION...158 PM PDT Mon Sep 12 2022 .SHORT TERM...through Wednesday. Abundant moisture remains in place and also dynamic support from from disturbances rotating around the remnant circulation of Kay will lead to another an active period for showers and thunderstorms through Wednesday. Storms that were firing early this afternoon were very efficient rain producers...some dropping a half-inch of rain in less than 10 minutes. This activity will continue into early this evening then convection should diminish until early Tuesday morning as the center of the large upper level circulation crosses southern Nevada and heads toward southwest Utah. The threat of widespread showers and thunderstorms will focus over southern Nevada and northwest Arizona...primarily Lincoln, central/northeast Clark and northern Mohave counties early Tuesday morning through Tuesday night. The Flash Flood Watch remains in effect for these areas from 5 AM Tuesday until 5 AM Wednesday. Our area will be on the back side of the system by Wednesday, but plenty of moisture will remain and will combine with surface heating leading to another threat of showers and thunderstorms over areas mainly north and east of Las Vegas. .LONG TERM...Thursday through the Weekend. With residual moisture still in place Thursday, there is a continued chance for showers and storms as pieces of energy and additional upper level support from the jet streak move over the area. Moisture will be on the downward trend though, so expecting lower precipitation chances and impacts. By Friday, dry air will be in place over the region. Ensembles show zero probabilities for PWATS over 1in by Friday afternoon. The current forecast has no chances for precipitation across the region Friday through the weekend. Afternoon breezes are possible this weekend, however impactful winds are not expected at this time. Temperatures the second half of the week will actually warm slightly each day, however they will not get much above normal as on Wednesday we will be starting below normal. && .AVIATION...For Harry Reid...The break in shower/thunderstorm chances continue through about 20z then increase mainly south through west of the valley. Storms are expected to initiate over the higher terrain with a decent shot of moving into the valley mid-late afternoon. The main impacts from storms today will be associated with erratic winds and strong gusts to 30 knots, along with the possibility of CIGS dropping briefly to or below 5k feet and lower visibility due to moderate-heavy rain. There continues to be a threat of storms developing in or around the valley during the overnight hours through about midday Tuesday. For the rest of southern Nevada, northwest Arizona and southeast California...KVGT and KHND are expected to follow similar trends to KLAS after 20z with shower and thunderstorm chances increasing. Possible impacts include erratic winds with gusts to 30 kts and low CIGS at or below 5k feet with potential for a reduction in visibility to 1-3 SM in moderate or heavy rain. KBIH and KDAG will see their shower/storm chances increase this afternoon while KEED and KIFP are expected to remain dry although wind impacts from thunderstorm outflow is a possibility. Confidence is too low to include in the TAF. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Adair AVIATION...Salmen LONG TERM...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 12, 4:00 PM PDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
400 PM PDT MON SEP 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM FLASH FLOOD 5 SW LENWOOD 34.83N 117.18W
09/12/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS FLOODING IN THE AREA. LARGE
AMOUNT OF MUD AND DIRT IN THE ROAD AT MAIN
ST AND HINKLEY RD.
&&
BEPLocal storm report, Sep 12, 4:06 PM PDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
406 PM PDT MON SEP 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM FLASH FLOOD 13 W MOUNTAIN SPRINGS 36.05N 115.73W
09/12/2022 CLARK NV TRAINED SPOTTER
FLOODING REPORTED ON NV-160 NEAR MILE MARKER
35. 6 TO 8 INCHES OF WATER REPORTED ON THE
NORTHBOUND LANES ALONG WITH MUD AND DEBRIS.
&&
BEPLocal storm report, Sep 12, 5:10 PM PDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
510 PM PDT MON SEP 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM FLASH FLOOD 3 SSE NEW KINGMAN-BUTLE 35.22N 114.00W
09/12/2022 MOHAVE AZ DEPT OF HIGHWAYS
AZDOT REPORTS THAT THE RIGHT LANE OF I-40
WAS CLOSED AT MILE MARKER 54 DUE TO
FLOODING, MUD AND DEBRIS. THEY LATER
REPORTED THE LANE REOPENED AT 3:46 PM.
&&
BEPLocal storm report, Sep 12, 5:46 PM PDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
546 PM PDT MON SEP 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 10 ENE OATMAN 35.07N 114.22W
09/12/2022 MOHAVE AZ BROADCAST MEDIA
SWIFT WATER RESCUE OF SEVERAL MEN ON OATMAN
RD AT THE SACREMENTO WASH.
&&
BEPThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 3:18 AM PDT | Areal Flood Advisory | VEF | Clark, Lincoln | 3 hr |
| Sep 13, 12:17 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Sep 13, 1:26 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 13, 2:20 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Sep 13, 4:05 PM PDT | Flash Flood Warning | VEF | Esmeralda | 3 hr |
| Sep 13, 4:31 PM PDT | Flash Flood Warning | VEF | Nye | 3 hr |
| Sep 13, 4:35 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 13, 4:43 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Sep 12, 5:25 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Sep 12, 6:11 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 13, 1:30 PM PDT | Flash Flood Warning | VEF | Inyo | 5 hr |
| Sep 13, 2:30 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 45 min |
| Sep 13, 2:37 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Sep 13, 3:24 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Sep 13, 3:35 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2022Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.